Volume 9, issue 4 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
Khovanov homology for signed divides

Olivier Couture

Algebraic & Geometric Topology 9 (2009) 1987–2026

The purpose of this paper is to interpret polynomial invariants of strongly invertible links in terms of Khovanov homology theory. To a divide, that is a proper generic immersion of a finite number of copies of the unit interval and circles in a 2–disc, one can associate a strongly invertible link in the 3–sphere. This can be generalized to signed divides: divides with + or sign assignment to each crossing point. Conversely, to any link L that is strongly invertible for an involution j, one can associate a signed divide. Two strongly invertible links that are isotopic through an isotopy respecting the involution are called strongly equivalent. Such isotopies give rise to moves on divides. In a previous paper [Topology 47 (2008) 316-350], the author finds an exhaustive list of moves that preserves strong equivalence, together with a polynomial invariant for these moves, giving therefore an invariant for strong equivalence of the associated strongly invertible links. We prove in this paper that this polynomial can be seen as the graded Euler characteristic of a graded complex of 2–vector spaces. Homology of such complexes is invariant for the moves on divides and so is invariant through strong equivalence of strongly invertible links.

strongly invertible links, divides, Morse signed divides, Khovanov homology
Mathematical Subject Classification 2000
Primary: 57M27
Received: 17 February 2009
Revised: 27 August 2009
Accepted: 31 August 2009
Published: 8 October 2009
Olivier Couture
Institut de Mathématiques de Bourgogne
Université de Bourgogne
UFR Sciences et Techniques
9 avenue Alain Savary
BP 47870
21078 Dijon Cedex